| Model Number |
690880 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Endophthalmitis (1835)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported by the customer that ppg st mary¿s portsmouth has identified a bacterial infection affecting their ophthalmology patients.At this time, it is not known whether the infection is related to the company¿s lenses, but the hospital has notified all ophthalmology suppliers as a precaution.Through follow up we learned that a total of five patients were affected by suspected endophthalmitis, specific dates below.All five patients were treated with intravitreal antibiotics, oral and topical antibiotics and one patient also required topical steroids.As we cannot rule out any products, all suspect products are reported with all interventions provided.At present there are no long-term effects on the patient's vision and no further interventions have been required.Through further follow up we learned the suspect products for these complaints are gcb intraocular lens (iol), laminar flow phaco tips, pacho handpiece, tubing sets and dk9000 were used on each patient.There was no differentiation as to which patient had which specific device and as such, all files will remain coded with topical steroids.As we cannot identify the phaco handpiece used in conjunction with this specific iol, they are being reported as unknown serial numbers.All possibilities are as below.(b)(6).(b)(6) 2026: intravitreal antibiotics, steroids and topical antibiotics only, (b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.No further information has been provided.
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3 - date of event: date unknown, as information was requested but not provided section d4 - serial#: unknown/ not provided section d6a - implant date: not applicable to suspect device section d6b - explant date: not applicable to suspect device.Section e1 - telephone number: (b)(6).Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.